Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 91, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 1, 2019, 1:56 PM MST for Pima County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2019, 1:56 PM MST (20:56 UTC)
- Expired
- Sep 1, 2019, 2:45 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 10:10 AM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 1, 10:10 AM MST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1010 AM MST Sun Sep 1 2019 .SYNOPSIS...Happy first day of meteorological fall. The favorable weather pattern for daily afternoon and evening thunderstorms will remain in place through at least the middle of the upcoming week. Expect temperatures to remain above average through the week. && .DISCUSSION...On this first morning of meteorological Fall, infrared and visible satellite imagery showed mostly clear conditions across southern Arizona. Further south thunderstorms were developing across central Baja while a thunderstorm complex was weakening across the southern Gulf of CA. These were associated with an inverted trof moving through that area. Closer to home the 12z upper air charts placed the upper high near the four corners with favorable easterly flow over the area. In fact the 12z Tucson sounding showed rather brisk 15-25 kt mid-level steering flow. PWAT values this morning ranged from 0.70" across the White mountains to 1.3" over Tucson to 1.6" across western Pima county. Latest CAM runs indicate two areas of concern today. One being across central/western Pima county where models show increasing upper level divergence this afternoon. With PWAT values over 1.5" wet microbursts are likely. The second area of concern this afternoon into this evening is from Tucson north as thunderstorms move off the higher terrain. Outside of the severe potential, with SPC having the most of the area under marginal to slight risk, strong outflows will produce areas of blowing dust mainly west and northwest of Tucson. Highs today similar to yesterday. && .AVIATION...Valid through 02/12Z. ISOLD-SCT TSRA/SHRA return this afternoon and evening. Cloud decks are generally FEW-SCT AOA 12k ft MSL except near TSRA where it may be BKN between 8-10k ft MSL. SFC wind less than 12 kts thru the forecast period and either variable in direction or favoring an ELY/SELY direction. Gusty winds possible near TSRA/SHRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A favorable flow regime combined with adequate moisture will result in the daily cycle of mainly afternoon and evening isolated to scattered showers and thunderstorms this weekend and into at least the middle of this week. Expect gusty and erratic winds with the stronger thunderstorms. Otherwise, 20-foot winds will be terrain driven mainly under 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Sep 1, 9:10 AM MST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST SUN SEP 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG SAINT DAVID 31.90N 110.22W
08/31/2019 COCHISE AZ PUBLIC
SPOTTER REPORTS SEVERAL LARGE TREES SNAPPED
AT THE BASE ALONG MILLER LANE IN SAINT
DAVID. OTHER LARGE TREES WITH 6+ INCH
BRANCHES BROKEN. TWO WINDOWS BLOWN OUT.
METAL ROOF LIFTED AND BENT IN ONE CORNER.
&&Special weather statement, Sep 1, 1:30 PM MST, 26 minutes before
Special Weather Statement National Weather Service Tucson AZ 130 PM MST Sun Sep 1 2019 AZZ505-506-012115- Southeast Pinal County including Kearny/Mammoth/Oracle-South Central Pinal County including Eloy/Picacho Peak State Park- 130 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL COUNTY UNTIL 215 PM MST... At 129 PM MST, Doppler radar was tracking a strong thunderstorm 13 miles northwest of Saddlebrooke, or 8 miles northeast of Red Rock, moving west at 15 mph. Wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Eloy, Picacho, Picacho Peak State Park, Red Rock and Cactus Forest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3251 11134 3267 11172 3299 11131 3262 11089 TIME...MOT...LOC 2029Z 093DEG 11KT 3265 11110 Zell
Special weather statement, Sep 1, 1:48 PM MST, 8 minutes before
Special Weather Statement National Weather Service Tucson AZ 148 PM MST Sun Sep 1 2019 AZZ502>504-515-012145- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 148 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 245 PM MST... At 147 PM MST, Doppler radar was tracking a strong thunderstorm near Three Points moving west at 15 mph. Wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Three Points, Kitt Peak, San Pedro and Pan Tak. LAT...LON 3210 11121 3191 11129 3196 11169 3224 11156 TIME...MOT...LOC 2047Z 106DEG 13KT 3202 11135
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:40 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 50 min |
| Aug 31, 6:14 PM MST | Special Weather Statement | TWC | 61 min | |
| Aug 31, 7:31 PM MST | Special Weather Statement | TWC | Santa Cruz | 44 min |
| Aug 31, 7:38 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Aug 31, 7:47 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Aug 31, 7:51 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Aug 31, 8:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 60 min |
| Aug 31, 9:23 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 37 min |
| Sep 1, 11:07 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 9 hr |
| Sep 1, 1:30 PM MST | Special Weather Statement | TWC | Pinal | 45 min |
| Sep 1, 1:48 PM MST | Special Weather Statement | TWC | Pima | 57 min |
| Sep 1, 1:48 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 42 min |
| Sep 1, 2:32 PM MST | Special Weather Statement | TWC | Pima | 58 min |
| Sep 1, 2:40 PM MST | Special Weather Statement | TWC | Pima | 50 min |
| Sep 1, 3:03 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Sep 1, 3:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Sep 1, 3:25 PM MST | Special Weather Statement | TWC | Greenlee | 35 min |
| Sep 1, 3:32 PM MST | Special Weather Statement | TWC | Pima | 43 min |
| Sep 1, 3:32 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Sep 1, 3:52 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Sep 1, 4:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Sep 1, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Sep 1, 4:24 PM MST | Special Weather Statement | TWC | 51 min | |
| Sep 1, 4:38 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 37 min |
| Sep 1, 4:44 PM MST | Areal Flood Advisory | TWC | Pinal | 91 min |
| Sep 1, 4:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 55 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.